Multiple Lasers Types on Same Area Question and Scarring Question


#1

Hello,

I have been having the hair on my back, shoulders and upper arms treated. The spa where I have the treatments done keep switching laser types on me. I just had my 9th treatment and the history so far has been:

Sessions 1-2 - Ruby laser
Sessions 3-8 - NDYag
Session 9 - Epilight (? maybe Episheer, not quite sure)

Anyway, does anyone know if this will be effective or if I should be concerned? I’ve read quite a few posts on this board and haven’t seen this happen to anyone else. I have been seeing reduced hair growth, not total removal but patches and reduced growth.

Also, I posted a subject a while back regarding scarring. I am/was experiencing some discoloration on my back (not the temporary redness) since the 2nd treatment. It still hasn’t gone away. I can’t feel it, but I can see it in the mirror (i.e., not huge bulbous scars). Also, I am having severe problems now with back acne like I did when I was going through puberty and the hair first started growing. I was on Accutane around my 20’s (I am 30 now) and that cleared it up.

Can anyone PLEASE let me know if I should be concerned or if switching lasers is normal. I have seen my doctor and he said that it was temporary discoloration in my pigmentation, but all the posts I have read on this subject make it sound like it should have cleared up by now.

PLEASE HELP.

Thanks.


#2

How long has it been since the treatment that resulted in the discoloration? It may take a month or two to disappear so you shouldn’t worry at this point. Was it the Ruby or Nd:YAG that caused the discoloration? I would think the discoloration would be more likely from the Ruby laser.

You have not yet been treated with the two most popular laser types,
the alexandrite (Apogee) and th
e diode (Lightsheer). Epilight is an IPL system that uses many different wavelengths.

RJC2001


#3

There are exceptions of course, but the consensus is that you will get better hair removal results with a diode or alexandrite laser.

I have Type IV skin and my practitioner has diode, alexandrite and Nd:YAG lasers. They chose the Lightsheer diode laser and I haveww had great results.

RJC2001


#4

The treatment that caused the discoloration was my second treatment with the Ruby laser. This was in January of this year. Since it’s been almost a year, I am getting more and more paranoid.

I was told that they looked like ingrown hairs that hadn’t broken the surface of my skin and was given a Glycolic Acid cream to use to hopefully aid in the removal. This, in my opinion, has had little effect. I was then given a 20% Glycolic Acid “wipe” (for lack of a better term) to use. I haven’t used this yet. I use a loufah to help exfoliate, but it seems to irritate my skin and cause more “cyst” like breakouts of acne.


#5

Grifter, what about hydroquinone creams? did you try them to lighten the hyperpigemented spots?


#6

Nope, just tried the Glycolic cream they gave me. I haven’t heard of that before. Is it available over the counter or by prescription only?


#7

Sorry to hear about your troubles, Grifter.

I usually recommend not switching horses midstream (changing lasers) unless you are having no results. It’s important that the practitioner have lots of experience with the machine they are using, since each one has different parameters.

Ruby lasers appear to have somewhat higher levels of side effects. You should look into a skin lightener like hydroquinone and avoid sun in the treated area at all times.

Lasers and flash lamps have also been shown to affect oil production in many consumers, which can lead to an increase or reduction in acne and other skin problems.

It’s possible that hair that didn’t get out of your skin are causing some of the problem. Be sure they work clean, and use an astringent on the affected area after treatment for a couple of weeks. It’s hard to see if hairs on your back are coming out. Maybe you can have a friend take a look for problems, or maybe this salon can give you some free aftercare, since they have already cause discoloration. Seems like they owe you one.

Finally, if you’re not getting anywhere with this salon, I suggest checking with a dermatologist, who can prescribe stronger products.